Someone on here recommended I get tested for H. Pylori. I did and after blood and stool test I have it. So I was prescribed 2 capsules of Amoxicillin 500g twice daily and one 500mg tablet of Clarithromyc. I was already on Omeprazole for stomach acid reduction. Been taking meds for like 2 days now. My guess is this bacteria has led to possible gastritis as the symptoms of both the H. pylori and gastritis are similar. Heartburn, bloating, excessive burping or flatulence, nervous indigestion and anxiety.
My question is this.....after the bacteria have left my body how soon does a "normal" digestive system get back on track? Shall I eat a special diet to replace what the antibiotics have depleted in me as well as the bacteria? Does gastritis or symptoms of this usually go away after bacteria? My goal is to get my digestive system and stomach functioning well after all is done. I go to boot camp in 2 months and need to be ready. BTW....whoever recommended the H Pylori test.....thank you so much. Its so nice to be able to finally put a label on what is happening to my body.
Livingit, I'm glad you found out what was causing the problem. After you've finished with the meds, wait a decent amount of time (ask the doc the time frame) and have a breath test to double-check that the bacteria have cleared. It's not always a single shot with some people. You may continue to have problems with gastritis after you finish the meds and for awhile. There's not time frames that anyone can give you to tell you how long it will be before things are better. But you may want to take a look at a GERD diet and find out about the foods that cause more acid production and less acid production. You can find a representative example at gicare.com and at other places you can google.
The GERD diet will be the 'special' diet, but a good thing to do is to start supplementing with some probiotics now. They are the good bacteria that the antibiotics are going to kill off while they're also working on the H. pylori. And skewed good bacteria can be a miserable thing. There are numerous decent brands on the market including Culturelle, Digestive Advantage-IBS, or FloraQ. I'd suggest starting them now and take as directed (capsule number) but make sure you take it at LEAST 2-3 hours after taking the antibitoics because those meds are going to attack the probiotics, too. But at least you'll get some of it into your system. Then continue taking the probiotics for at least a couple of months.
Thanks for the input. I am done with the meds in about 10 days. I have modified my diet alot also to lose the 25lbs I have lost. I will look more into that diet. The probiotic thing I was keen on however I had heard that it can also help to slow the killing of the H pylori bacteria and therefore not as effective. The only issue is I leave to boot camp at the end of March. So I am going to pray for and work on the best healing I can until then. They arent going to want to hear that I had a bacteria infection and what the after math is with Gastritis. I am confident though that with the proper healthy things done and a great positive attitude I will be able to do it all and out of my way. Thanks again.
Livingit, I don't know where you heard that the probiotics will slow the killing of the H. pylori - not true. In fact, if you read the literature, you'll find that probiotics may actually help with getting rid of H. pylori. You might want to sign into the medscape website and go to the GERD Resource Board and do some reading on the subject.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.